Small Business Enterprise Centre Summer and Fall Events

The Sarnia-Lambton Business Enterprise Centre is hosting a 2022 Summer and Fall Speaker Series, in collaboration with Lambton County Library and with local small businesses from the Sarnia-Lambton surrounding area. Registration is open to the public and free to attend, but advanced registration is required. See a complete list of dates and descriptions of the events below. Register online for the individual seminars by clicking the bolded title to take you to each registration link. 

Wednesday, August 10th 2:30 – 3:30 p.m.

Join Chantelle Core for Starter Company Plus Information Session and learn about the program requirements and how to get started with your applications. Through Starter Company Plus, you can get Start-up money (up to $5000) to kick off a new business or GROW and scale an existing business, and so much more.

Wednesday, August 17th 10:00 – 11:00 a.m.

Have you considered getting your small business online but are not sure where to start? Learn how to sign up for Digital Main Street and apply to its accompanying programs and grants in this virtual seminar hosted by Sarnia-Lambton Economic Partnership, Applying for Digital Mainstreet.

Thursday, August 25th, 10:00-11:00 a.m. 

Foodpreneur Advantage will be hosting a 1-hour online Starting a Food Business workshop. This workshop will cover start-up information for food businesses like creating a business model and figuring out your value proposition in the food and beverage industry.  

Thursday, September 1st, 10:00-11:00 a.m. 

How to Sell Your Food Product… Your Roadmap to Success workshop hosted by Foodpreneur Advantage. Learn more about pricing, marketing, and product positioning and their importance to ensuring that your food sales are maximized!  

Thursday, September 8th, 10:00-11:00 a.m. 

Costing and Pricing to Make Profits workshop hosted by Foodpreneur Advantage. This workshop will help you understand how to cost and price your products for maximum profitability and the importance of budgeting and business liquidity.  

Monday, September 12th, 10:00-11:00 a.m. 

2-hour Providing Exceptional Customer Service interactive in-store workshop hosted by Gramma’s Candy Store in Petrolia with speaker and owner Terri Denboer. Learn all about the importance of valuing high customer service standards for businesses that depend on strong customer relationships! 

Thursday, September 15th, 10:00-11:00 a.m. 

Marketing and Branding Your Food Product online workshop hosted by Foodpreneur Advantage. Learn more about creating your food brand’s visual identity and the importance of catering to your business’s demographic! 

Thursday, September 22nd, 10:00-11:00 a.m. 

Navigating the Regulatory Compliance online workshop hosted by Foodpreneur Advantage. This workshop will cover what you need to know about applicable codes and regulations and how to comply with them when starting a food business.  

Thursday, September 29th, 10:00-11:00 a.m. 

Labelling and Packaging Your Food Product online workshop hosted byFoodpreneur Advantage. Learn all about the requirements for labelling food and beverage products and how to choose the right packaging for your product and demographic! 

Tuesday, October 11th, 4:00-6:00 p.m. 

2-hour Writing a Business Plan seminar hosted by Alvinston Library. Learn all about the important parts of determining if your business has the potential for great success and how you can either start or improve your operations!  

Saturday, October 15th, 12:00-2:00 p.m. 

2-hour Buying or Selling a Business seminar hosted by Point Edward library. In business, the most profit and success typically come from selling a viable company. Learn more about the process of buying and selling businesses and how you can increase the value of your own! 

Wednesday, October 19th, 4:00-5:00 p.m. 

LOCATION TBD, Spencer Steinman from Father & Son Financial discussing Retirement Planning for Self Employed. Learn all about bridging the gap between your health and finances, planning for retirement, and setting up a positive work-life balance. 

Thursday, October 20th, 5:00-6:00 p.m. 

Makerspace for Entrepreneurs workshop run by the Sarnia Makerspace Lab in the Sarnia Library. Get familiar with the Makerspace Lab and the free resources that it offers to small business owners! 

Saturday, November 5th, 10:00 a.m. – 12:00 p.m. 

2-hour Recordkeeping Made Easy seminar hosted by Wyoming Library. Learn more about the basics of small business accounting processes like balance sheets and financial statements and learn how to track your business transactions in a beginner-friendly manner. 

Monday, November 7th, 9:00 -10:00 a.m.

Seminar on Creating Effective Displays hosted by The Olde Post Office Gift Shoppe in Petrolia. Clare and Shauna share with you how to best visually market your product to your customer to fit the season, the consumer base, and many other attributes they have learned from their many years in business.   

Monday, November 7th, 10-11am 

The Growing – Homebased Business to Downtown Location interactive seminar Petrolia Street Bakery owner Emily Core. Learn how to start your business in-home and how to realistically plan moving your business into a storefront location.

Saturday, November 12th, 10am-12pm 

2-hour Reading Financial Statements seminar hosted by Wyoming Library, the second part of Recordkeeping Made Easy. Learn more about the specifics of financial statements and how a business might be reflected by its financial statements. It is recommended that you attend Recordkeeping Made Easy before this seminar.

Posted in: SLEP News